MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-38
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: medical device problem code 2017-re-insertion.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a calcified lesion in the left anterior descending artery (lad).After pre-dilatation with a non-abbott device the 3.5x38mm xience skypoint drug eluting stent (des) was advanced; however, failed to cross the lesion due to the calcification.The des was removed and reinserted after additional dilatation was performed but was unable to cross the lesion and a bend was noted in the shaft.After the second removal a severe perforation was noted, and two non-abbott stents were deployed to treat the perforation.A clinically significant delay in the procedure was reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported deformation due to compressive stress was confirmed.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.Production record and corrective and preventative actions (capa) review were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The reported patient effect of perforation is listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) as a known patient effect of coronary stenting procedures.The des was removed and reinserted after additional dilatation was performed but was unable to cross the lesion and a bend was noted in the shaft.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodge during retraction back into the guiding catheter.It is unknown if the ifu deviation directly caused or contributed to the reported event.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20334109
Report Number2024168-2024-11480
Device Sequence Number8004213
Product Code NIQ
UDI-Device Identifier08717648233449
UDI-Public(01)08717648233449(17)270409(10)4041741
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-38
Device Catalogue Number1804350-38
Device Lot Number4041741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite